Requip problems, symptoms worse


#1
Hi all

i was diagnosed last year, i am 45

I am taking azilect which helped my mood considerably, and a few months ago started on requip 2mg to help me sleep in addition to azilect. This didn't really help too much so, went up to 4mg. This made my tremor worse when typing on a PC keyboard.

I went up to 6mg last week, and my arm is now much much worse, and my forearm is in a fair amount of pain now.

the plan is to go up to 8mg next week in the hope that symptoms improve and i can type again. currently i'm using one hand :-(

Is it usual for symptoms to get worse before getting better, im a bit concerned that i'm declining very quickly.

#2
Ps, that's requip xl one a day

Be very greatful of anyone sharing their experiences with starting this drug

#3
My OH has been on Requip for 15 years BUT when they were put on Requip XL it didn't work for them. Maybe ask for a review and try the ordinary Requip, not the XL.

Just a thought.

#4
Hi

Thanks for taking the time to reply, appreciated

#5
8mg per day is still quite low as a sole medication.(not counting azilect).
if requip is not ok then there are other DAs.
if that doesnt help then there's levadopa which is very likely to do the job.

i would have to disagree with bengi and say that slow release is much better. but levadopa is more likely to be effective.

#6
I cant remember but I think 8mg is considered the therapeutic dose, under that for most people is not enough. I do remember getting a tremor after my dose (still do) but it settles down after half an hour. I think it is because the tension in my muscles is relieved with the medication then when enough drug has been released it controls the tremor. Does that make sense? I would perservere, it takes a good while for our bodies to adjust to these drugs. Hope it goes ok for you.

#7
Reckoner
I remember Bryn Williams commenting about a tremor with requip. Cant find the reference just now but thought this blog an interesting read, found when searching. Hope you find it useful.


http://wobblywilliams.com/2009/06/30/january-june-2009/

#8
Thanks everyone for the replies, really appreciated. Based on think will battle on to 8mg in the hope I improve next week
I will report back in case it helps others. Interestingly today I'm very slightly better than yesterday, but lets see

Levodopa scares the life out of me as it feels like that's the serious stuff that will cause me other problems ? Feel free to put me straight if I understand this wrongly

#9
Hi, personally, I am a fan of levadopa (sinemet) which I have been taking for over 20 years (I am 46 now). I take a small dose at regular intervals and a slow release at night. Had a brief spell on DAs but they didn't suit me. Re the tremor - it might improve once your body has settled on a regular DA dosage. Sally

#10
Hi
I've been on requip or Spiroco since Dx in jan built up to 2 mg a fortnight to current 12 mg a day on xl vintage
No issue with tremor disappeared at 4 mg walking and gait much improved
Caused insomnia I don't think it will help any one sleep
Generally I'm pleased the problems /side effects have been nothing like the. Stuff I read before starting
I wish you all the best. , like the doc says everyone is different

#11
Thanks Sally and pmac appreciated

Feeling a bit more positive after all this supportive feedback

Sally, after being on sinemet for this long have you noticed any long term side effects?

#12
i would have to disagree with bengi and say that slow release is much better. but levadopa is more likely to be effective.

As we all know too well, different horses for different courses. Glad that you found the XL version of Requip worked for you, it didn't for us, but not to say that we won't try it again if suggested by our neurologist.

Anyway, that's what this forum is for, exchanging experiences and allowing everyone to make their own decision, as to their way forward with regards to medication and what works best for them.

#13
PS

24 mg within 18 months after diagnosis..................unbelievable!!!

#14
Hi,

I am 46, diagnosed at 40. I have never tried Requip, but have along the way, over the last few years tried, somewhat reluctantly, a few drugs. I felt very much the same as you, that taking certain meds was heading for the hard stuff. I resisted taking any meds of any kind at first, however as time went on and the symptoms became steadily worse I started taking meds. To be honest I wish I had started earlier. I currently take Sinamet 3 hourly, and Mirapexin slow release daily. Neither of these drugs have had much by way of side affects, it's a fact that I couldn't do without them now. My advice would be to do whatever you think is right in order to get the best quality of life, in the first I refused drugs, I thought taking them was dramatic and giving in to Pd, I can state now it is not, and wish I had started taking them earlier. In my experience Pd meds are trial and error until you may find something that works best for you, if something doesn't suit, see your nurse, or neuro, and try something different?

Keep in touch. I know what having Pd is like at your age!

All the best,

Chris

#15
I was put on Azilect 1mg a day for 3 years when I was first diagnosed in 2005 and it was fine. Then slowly introduced to Requip of which I still take at 3mg 4 times a day and for the last few years I have had Sinemet 62.5mg. 4 times a day. Just lately I have been getting slower and a bit stiff at times. Saw my consultant last Wednesday (May 8th) and he put me on Sinemet CR and guess what about an hour after I got quite light headed and feeling faint, quite disturbing. It went off after I drank a pint of water in about an hour.
I get OCD from the requip and the idea is to reduce those tablets from 12mg a day to ? or zero. Definitely until I stop chasing the wife around the house.I get to sleep in the spare bedroom and on our Master bedroom or should I say the Mistresses bedroom, there hangs a sign, It says "By appointment only".
Good luck mate, getting the medication right is like fine tuning a Ferrari.
Very few people can do it.
Anyway, got to go I have an appointment.:wink:

#16
Excellent replies thanks all

#17
Hi Reckoner. It sounds like we're at the same stage. I'm 46 dx 5 months ago and started Azilect in March with no obvious symptom relief so have just had a week of 2mg Requip XL prolonged release and increased to 4 mg today. Not sure I've noticed any improvements yet but was told I wouldn't at 2mg. No worse though just reeealllllly tired today, but I was on stage last night and the nerves made my whole body tremor more than usual so I think it took its toll so probably not related to increased Requip! Two more nights to go. Hope you get your meds tweaked appropriately soon. Nici

#18
Thanks silverkins

Now on 8mg for a few days, my forearm aches like hell but shoulder stiffness a but better

My typing less shakey. Ill report back

Good luck all

#19
I find if I don't focus on my parkinson's I feel okay but soon as I do then I notice the shaky feeling. I wish I could say the meds are doing right by me. We all seem to be taken different stuff but we all have different symptoms. The neurologists and I haven't seen one since 2006 like to try you on this and then that. Don't you seem like a guinea pig or for some a 99p pig. My wife has slow speech but they cant find the problem. MRI clear just had a SPECT scan where they check the blood flow through the arteries in the brain. Nearly 4 weeks still waiting the results. To me she is the important one.
Coming back to requip,I have been advised to greatly reduce them and go more on sinemet. When?

#20
Hi. I've been on 4mg for 10 days now and am feeling the best I have done in 18 months. Symptoms almost gone. Long may it last. Hope you're doing ok Reckoner.